Metformin PillsAugh. Metformin. The bane of many everywhere. A common pill for diabetics, but also used to treat polycystic ovarian syndrome. I was originally put on Metformin to treat the latter. Little did we know at the time until my fateful blood test we were treating the former too.

The Dreaded Side Effects

For those that don’t have sugar problems, Metformin commonly makes users nauseated, plagued with upset stomachs, even vomiting until the effects even out over months. Those with a sugar problem? There’s nothing amiss.

As dumb luck (or not so dumb luck) I don’t have any problems with the side effects.

But There’s Something Else

Due to a regular ongoing medical issue I have that’s just a fact of life I have to deal with, when it occurs my blood sugar plummets like a stone. I feel like I could faint. I’m get the shakes. I have no strength. My head throbs. I can even barely walk. I know enough I need to push sugar back into my system to even out.

But Sweets Are Not So Sweet

Ever since beginning Metformin, I don’t have an appetite to speak of. Also before Metformin I had an impossible sweet tooth. I’d eat five bites of a savory dinner, be stuffed, but then eat a whole cake and want more. My sweet tooth has been my perpetual downfall. My brain says I want cookies, candies, cakes, and super sweet coffee, but I take a bite or a sip and instantly regret it. I haven’t been to Starbucks in two months because I can’t even get halfway through their smallest size without feeling nauseated.

Back to the medical condition. Because I had an episode today, I made myself a peach and banana shake. It’s actually quite tasty. Kind of like an Orange Julius.

I’ve only drunk a quarter of a 20 ounce cup and now I can’t stand it anymore. But I know I need to drink it. So I’m choking it down with each new sip.

What’s The Solution?

I’m genuinely asking. How do you replenish much-needed blood sugar when you can no longer tolerate the taste of sweet things? What is there to eat that is possibly savory but with a high sugar content? Any suggestions? Because my stomach is gurgling from this shake.

One thought on “Adventures With Metformin

  1. […] much too young to be on her table. The chronic medical condition that I alluded to here in my post Adventures With Metformin is in fact severe constipation. I’m not kidding when it’s to the point I think […]

Leave a Reply